MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 5 100 MM LENGTH FOR CEMENTED USE ONLY; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 5 100 MM LENGTH FOR CEMENTED USE ONLY; PROSTHESIS, EXTREMITIES
Catalog Number 00840004510
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Failure of Implant (1924); Osteopenia/ Osteoporosis (2651)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-03018.Concomitant medical products: item# 00840009000; lot# 63909416, item# 00840001507; lot# 63670155, and item# 00840009500; lot# 63930799.Full establishment name - (b)(6).Foreign - event occurred in uk.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a total elbow arthroplasty in a clinical study approximately two (2) years and five (5) months ago.Subsequently, patient had fallen post-implantation and experienced a peri-prosthetic fracture on an unknown date.Patient was treated with a splint.Approximately two (2) months ago during the patient's two (2) year follow-up appointment, it was noted in the x-rays that the humeral component was loose at the site of the previous peri-prosthetic fracture.There is currently no plan to revise the patient or do further intervention.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Upon reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.It is further noted that the patient has osteoporotic bone and rheumatoid arthritis with autoimmune therapies for treatment.Bone quality (density, strength & weakness of a bone) is influenced by many internal and external factors.The root cause of the reported issue is attributed to human factor issue and is not device-related.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HUMERAL COMPONENT PLASMA SPRAYED SIZE 5 100 MM LENGTH FOR CEMENTED USE ONLY
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12704326
Report Number0001822565-2021-03016
Device Sequence Number13819985
Product Code JDC
UDI-Device Identifier00889024271364
UDI-Public(01)00889024271364(17)270731(10)63691823
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840004510
Device Lot Number63691823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer10/15/2021
02/11/2022
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date11/01/2021
02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10.
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight58 KG